Louisiana, 2022Damaging Wind in Louisiana, June 19, 2022
June 19, 2022 · NWS LCH · 1 event in 1 county or zone
An isolated thunderstorm became severe across South Lake Charles.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm became severe across South Lake Charles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 19, 9:45 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 19, 9:45 AM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1045 AM CDT Sun Jun 19 2022
.DISCUSSION...
Wx map shows cool front moving across NE TX/N LA/MS this morning,
and expected to move southwest across Central and Southern
Louisiana this afternoon, and portions of Southeast Texas before
stalling this evening. Aloft, the strong mid to upper level high
pressure ridge from the Midwest to the Gulf coast prevails. Ahead
of the front, weak pressure gradient giving light and variable
winds, and already hot with temperatures near 90/lower 90s across
our region. Highs in the upper 90s to near 100 expected this
afternoon. Heat index values approaching 108-110 over most of the
region this afternoon, except Central Louisiana parishes of
Vernon, Rapides, Avoyelles where heat index values of 102-107.
With no changes in the forecast anticipated, the Heat Advisory
will continue this afternoon.
08/DML
&&
.AVIATION...
For the 06/19/2022 1800 UTC TAF package.
Cool front expected to bring north to north-northeast winds winds
8-10 kts at the terminals this afternoon. Isolated TSRA possible
for the southern terminals ahead of the front, leaving the
inherited VCTS. Chances (10-15%) of afternoon TSRA, too isolated
to put VCTS in terminals. Scattered layer around 5000ft expected
in terminals this afternoon, VFR expected through the period.
08/DML
&&
.PREV DISCUSSION... /issued 634 AM CDT Sun Jun 19 2022/
DISCUSSION...
For the 06/19/2022 1200 UTC TAF package.
AVIATION...
A surface frontal boundary will slide into the forecast area today
from the northeast. This boundary will make it down toward the
southern terminals this afternoon before stalling. There is the
potential for isolated convection ahead of the front after 19/20Z
and placed VCTS and VCSH to cover this at KBPT/KLCH/KLFT/KARA.
Otherwise, VFR conditions are expected to prevail during the
period.
Rua
PREV DISCUSSION... /issued 416 AM CDT Sun Jun 19 2022/
SHORT TERM [Today through Tuesday]...
A weak surface frontal boundary is located this early morning from
the western portion of the Florida Panhandle/southern Alabama area
across southwest Mississippi to southern Arkansas. Behind the
frontal boundary, surface high is centered over the Great Lakes.
This high will build southwest today and pivot the frontal
boundary into the forecast area this afternoon before stalling
roughly between the Highway 190 and I-10 corridor.
Meanwhile, an upper level ridge is centered over Missouri. This
upper level ridge is forecast to strengthen and expand to the
south over the next few days.
PWAT is currently in the 1.75-1.80 inch range across the forecast
area which is around the 75th percentile of SPC climo. This low
level Gulf moisture will pool ahead of the frontal boundary. There
will be a slight chance of showers/storms during max heating this
afternoon along the boundary, especially if seabreeze develops and
interacts with the front to provide some extra convergence and
lift, although convection will have to overcome subsidence aloft
from the upper level ridge.
Also, moisture ahead of the boundary will keep high humidity in
place, and enough sunshine due to the subsidence aloft, that
temperatures will be able to climb into the upper 90s. So away
from the limited convection, the apparent temperature or heat
index will have the potential to reach and exceed 108 degrees.
Therefore, a heat advisory was issued for all of the forecast
area, with the exception of central Louisiana, as drier air behind
the frontal boundary this afternoon should make for less humid
conditions.
The frontal boundary will hang around for the next couple of days.
Therefore, interaction with this boundary, seabreeze, and max
afternoon heating, may be enough to overcome the subsidence aloft
to produce isolated shower or storm activity each afternoon.
Enough mixing is projected on Monday and Tuesday afternoon to
lower dew points during max afternoon heating, that apparent
temperatures or heat index will be in the 100 to 105 degree range,
and if this occurs, that will be below heat advisory criteria.
Rua
LONG TERM [Wednesday through Saturday]...
The pressure cooker of a ridge that is currently aloft over the
Mississippi will not have budged much by mid week. Hot and dry
conditions can be anticipated. Afternoon highs will be several
degrees above normal and apparent temps will remain near advisory
criteria. During the weekend models diverge just a bit regarding
temps and pops. The GFS allows a weak back door front to drift into
the area adding modest chances of rain which pushes temps back to
near climo averages, however the ECM keeps the boundary out of the
area, and is therefore hotter and drier. The forecast splits the
difference regarding temps, but pops remain low, just non-zero.
Tingler
MARINE...
A weak surface frontal boundary will move near the coast from the
north this afternoon with a slight chance for thunderstorms for
the coastal lakes and bays. Weak pressure gradient ahead of the
boundary will make for mainly light and variable winds.
Expect onshore flow to resume during Monday and persist through
mid week as high pressure ridges across the northern Gulf of
Mexico from the southeast U.S.
Rua
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ030>033-041>045-
052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Jun 19, 4:44 AM CST, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
544 AM CDT Sun Jun 19 2022
LAZ030>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-201115-
Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin-Jefferson-
Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
544 AM CDT Sun Jun 19 2022
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING...
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few thunderstorms may form during max heating on Monday and Tuesday
afternoons. If thunderstorms can develop, then brief gusty winds,
brief torrential downpours, and occasional cloud to ground lightning
will occur.
Heat index values in the afternoon each day will range from 100 to
110 degrees.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ027>029-201115-
Vernon-Rapides-Avoyelles-
544 AM CDT Sun Jun 19 2022
This Hazardous Weather Outlook is for central Louisiana and west
central Louisiana.
.DAY ONE...Today and tonight.
Heat index values in the afternoon will range from 100 to 105 degrees.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few thunderstorms may form during max heating on Sunday afternoon.
If thunderstorms can develop, then brief gusty winds, brief torrential
downpours, and occasional cloud to ground lightning will occur.
Heat index values in the afternoon each day will range from 100 to
110 degrees.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-201115-
Sabine Lake-Calcasieu Lake-Vermmilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
544 AM CDT Sun Jun 19 2022
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 1:36 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 PM CDT Sun Jun 19 2022
LAZ041-192000-
Calcasieu LA-
236 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of central Calcasieu
Parish through 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebleu Settlement, or near Moss Bluff, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff and Lebleu Settlement.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 24 and 41.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 9314 3025 9304 3007 9319 3026 9338
TIME...MOT...LOC 1935Z 049DEG 9KT 3026 9314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
24Thunderstorm Wind, Calcasieu
- When
- June 19, 2:17 PM CST
- Where
- Calcasieu County, (Lch)lk Charles Muni
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 30.130, -93.220
KLCH reported a wind gust to 67 mph during a thunderstorm. A small plane was flipped during the event.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, June 19, 20221 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 19 to 20, 2022$73,000 · 2.5 in hail · 25 events
- Flash Flooding and Hail in New Mexico, June 19, 2022$100,000 · 1 in hail · 4 events
- Excessive Heat in Minnesota, June 19 to 20, 202236 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2022$6,000 · 3 in hail · 20 events
- Hail and Damaging Winds in North Dakota, June 19 to 20, 20221.5 in hail · 12 events
- Damaging Winds in South Dakota, June 19, 202261 kt wind · 11 events
- Damaging Wind in Florida, June 19, 2022$15,000 · 50 kt wind · 1 event
- Damaging Winds and Heavy Rain in Florida, June 19, 2022$2,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Colorado, June 19, 2022$10,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in South Dakota, June 19, 20221.75 in hail · 5 events
- Damaging Wind and High Wind in Colorado, June 19, 202264 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039255.